Settings

Home Site
Notification
Push Notifications
Contact Us
Norwalk Daily Voice serves Norwalk & Rowayton

Menu

Norwalk Daily Voice serves Norwalk & Rowayton

Nearby Towns

police & fire

Norwalk Overdose Is First Fatality From Powerful Opioid Carfentanil In CT

The deadly opioid Carfentanil is often disguised as heroin. This shows what a lethal 2 milligram dose of Carfentanil looks like when compared with a penny.
The deadly opioid Carfentanil is often disguised as heroin. This shows what a lethal 2 milligram dose of Carfentanil looks like when compared with a penny. Photo Credit: Connecticut State Police

NORWALK, Conn. — The fatal overdose of a man in Norwalk in April is believed to be the first death in Connecticut linked to carfentanil, according to The Hour.

Carfentanil, a synthetic opioid sometimes used to sedate elephants, is 100 times more potent than fentanyl, which is 50 times more potent than heroin, Connecticut State Police said. Fentanyl has caused dozens of fatal overdoses in Connecticut, but this is the first discovery of the deadly carfentanil in the state. .

The chief medical examiner confirmed a man in Norwalk died April 17 from an overdose of carfentanil and multiple other drugs, The Hour said. The death was ruled accidental and was caused by acute intoxication, The Hour said.

Connecticut State Police said Friday that its Division of Scientific Services Controlled Substance Unit recently had two samples from one case test positive for carfentanil.

Carfentanil and other fentanyl compounds can come in several forms, including powder and tablet, and is often disguised as heroin, state police said.

Fentanyl compounds can be absorbed through the skin or through inhalation, which poses a great danger to first responders and anyone who may come in contact with it, state police said.

Naloxone, better known as Narcan, is an antidote for opioid overdoses and immediate administration of it can reverse an overdose of carfentanil, fentanyl, or other opioids, state police said.

All Connecticut State Troopers carry and are trained in the administration of naloxone.

Fentanyl compounds can resemble heroin or cocaine, so extreme caution must be taken when handling suspected fentanyl compounds and should only be done by properly trained and equipped personnel, state police said.

Click here for the story at The Hour website.

to sign up for Daily Voice's free daily emails and news alerts.

Welcome to

Norwalk Daily Voice!

Serves Norwalk & Rowayton

This is a one time message inviting you to keep in touch

Get important news about your town as it happens.